MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM INS, 7R 14MM, VE

ENCORE MEDICAL, L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM INS, 7R 14MM, VE
Catalog Number 342-14-707
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infection; the surgeon switched out and replaced the original insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 13 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr) associated with part number 342-14-707, rebel 3d insert.(b)(4) documents a non-conformance that out of a 20 component lot, all 20 items were re-inspected from distal flat to center of r.01/.02 fillet rather than to theoretical intersection of the fillet per (b)(4) and all the items were accepted.Customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post surgical instructions.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3DKNEE
Common Device Name
EMPOWR 3D KNEETM INS, 7R 14MM, VE
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6450216
Report Number1644408-2017-00214
Device Sequence Number19006192
Product Code JWH
UDI-Device Identifier00888912167543
UDI-Public(01)00888912167543
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Catalogue Number342-14-707
Device Lot Number141T1007
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR